Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Chest tightness, pain worse on breathing in. Taking steroids, antibiotics. History of asthma. Cure?

Hi my name is xxxx I ve had asthma for about 14 years now but it s gotten really bad since December 2012. I m experiencing tightness from left to right above my chest and am only getting a peak flow of 150-230. The pain is worse when I breath in . I m on my 3rd set of steroids and antibiotics . I would be grateful for any feedback you coukd give me thanks
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello Pauline...

Asthma is caused due to broncho-constriction (obstruction of smaller airway passages) which is indicative of Hyper-responsiveness of air passages to an allergen.
Bronchodilators & steroids will provide symptomatic relief by causing broncho-dilation (dilating the smaller airway passages, relieving the obstruction & increasing airflow to lungs)
Montelukast preparation, can also be used as a maintenance therapy to relieve symptoms of seasonal allergies & asthma by reducing broncho-constriction.
So..the medicines given by the Doctor is correct...please continue them as advised.

And make sure that you are well protected from cold, dust & other allergens.
Wishing a good health.
Thanks & take care.
Answered: Fri, 1 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor